MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported through the web pas clinical study: imaging confirmed the presence of a small residual base at the basilar tip aneurysm, approximately a month after the index procedure.Patient required a retreatment with flow diverter due to the residual aneurysm filling.Patient has recovered, mrs at baseline was 3 and mrs after retreatment was 2.The event was determined as possibly related to the device and possibly related to the index procedure.
 
Additional Manufacturer Narrative
Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination could not be performed as this information was not available at the time this investigation was performed.Complaint system review: a search of the complaint handling system could not be performed to determine if other similar complaints exist for this batch number, because the batch number was not provided for the product on this complaint file.Ifu review: potential complications: potential complications include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.Warnings and precautions: the web aneurysm embolization system is intended for single use only.The detachment control device is intended to be used for one patient.Do not resterilize and/or reuse the device.Reuse and/or resterilization can increase risk of infection, cause a pyrogenic response or other life threatening complications.Reuse and/or resterilization can degrade product performance, leading to device malfunction.Dispose of all devices in accordance with applicable hospital, administrative and/or local government policy.Advance and retract the device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the embolization device.Rotating the device may result in damage or premature detachment.The embolization device cannot be detached with any other power source other than a microvention inc.Detachment control device.Ensure that at least two detachment control devices are available before initiating an embolization procedure.Procedure: detachment of the device: 31.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.32.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the embolization device does not move during the connection process.33.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.34.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.35.Verify the embolization device position before pressing the detachment button.36.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.37.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not embolization device movement.If the embolization device does not detach, push the detachment button again.If the device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.38.Verify the position of the embolization device angiographically through the guide catheter.39.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the embolization device remains within the microcatheter.The physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
As reported through the web pas clinical study: imaging confirmed the presence of a small residual base at the basilar tip aneurysm, approximately a month after the index procedure.Patient required a retreatment with flow diverter due to the residual aneurysm filling.The event was determined as possibly related to the device and possibly related to the index procedure.Patient has recovered, mrs at baseline was 3 and mrs after retreatment was 2.
 
Additional Manufacturer Narrative
The lot number was not provided; therefore, a search for production-related ncrs could not be performed.The device was implanted.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20262101
Report Number2032493-2024-00697
Device Sequence Number8704775
Product Code OPR
UDI-Device Identifier00842429110928
UDI-Public(01)00842429110928
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberW5-7-3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight77 KG